Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 13, NWS New Orleans, LA

February 13, 2007Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 13, 2007, 7:17 AM CST for Harrison County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2007, 7:17 AM CST (13:17 UTC)
Expired
Feb 13, 2007, 7:45 AM CST
In force
28 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Harrison County, MS

The radar

The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 2:43 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
514 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 131318
SVRLIX
MSC047-131345-
/O.NEW.KLIX.SV.W.0013.070213T1317Z-070213T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
717 AM CST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...ST. MARTIN...BILOXI

* UNTIL 745 AM CST

* AT 715 AM CST...EMERGENCY MANAGEMENT REPORTED A SEVERE   
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM   
WAS LOCATED NEAR BILOXI...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. MARTIN BY 725 AM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN GULFPORT WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3042 8906 3048 8908 3055 8887 3043 8887
      3038 8881 3040 8890 3039 8892 3039 8902
      3038 8903

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:32 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 13, 3:32 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 AM CST TUE FEB 13 2007

.SHORT TERM...06Z SOUNDING AT SLIDELL REVEALED A QUICK
MODIFICATION OF THE ATM WITH CAPE VALUES INCREASING FROM ZERO TO
900 J/KG...HELICITY AROUND 300 M2/S2 AND PW VALUES AROUND 1.2
INCHES. ISOTACH ANALYSIS OF 250MB SHOWED A JET MAX OF 150 KNOTS
OVER WEST TEXAS AND THE NOSE OF THE JET OF 100 KNOTS OVER THE
WESTERN GULF. THIS PLACES THE FORECAST AREA UNDERNEATH THE LEFT-
FRONT QUADRANT AND THE BEST DIVERGENCE OVER SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI THIS MORNING. THEREFORE...A VOLATILE ATM
WILL LIKELY YIELD STRONG TO A FEW SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND ONE OR TWO TORNADIC STORMS THIS MORNING. THE
ASSOCIATED SLIGHTLY NEGATIVELY TILTED TROUGH WAS POSITIONED FROM
CENTRAL KANSAS TO NORTH CENTRAL TEXAS. THE TROUGH SHOULD PUSH
EAST AND RAIN CHANCES WILL DECREASE THIS AFTERNOON AS DRY AIR WILL
ENTRAIN ON THE SOUTHWEST SIDE OF THE SYSTEM AND OVER US. A 1043MB
HIGH RESIDED OVER SOUTH CENTRAL CANADA. AS THE LOW PUSHES
EAST...THE HIGH ALONG WITH COLD DENSE AIR WILL MOVE SOUTH ACROSS
THE PLAINS AND LOWER MISSISSIPPI VALLEY TONIGHT. THICKNESS VALUES
WILL DECREASE AS STRONG COLD AIR ADVECTION TAKES HOLD OVER THE
AREA TONIGHT THROUGH FRIDAY. ERGO...BELOW NORMAL TEMPS ARE
EXPECTED TONIGHT THROUGH FRIDAY.

.LONG TERM...
THICKNESS VALUES ARE EXPECTED TO INCREASE OVER THE WEEKEND.
HOWEVER...TROUGH ON THE EAST CONUS WILL MAINTAIN NORTHWEST FLOW
OVER THE LOWER MISSISSIPPI VALLEY. THIS FEATURE SHOULD ALLOW
TEMPERATURES TO REBOUND NEAR NORMS OVER THE WEEKEND THROUGH
NEXT TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  36  48  30 /  30  10  10  10
BTR  72  38  50  31 /  30  10  10  10
MSY  74  43  51  35 /  30  10  10  10
GPT  70  40  51  31 /  60  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 13, 5:14 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
514 AM CST TUE FEB 13 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141115-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
514 AM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

.SEVERE THUNDERSTORMS...
SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING ACROSS SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI...GENERALLY EAST OF A HAMMOND
TO MORGAN CITY LINE. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE
WITH THESE STORMS...AND AN ISOLATED TORNADO IS POSSIBLE. MOST
SEVERE WEATHER SHOULD BE OVER BY NOON.

.MARINE HAZARD...
SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP LATE TONIGHT OVER THE
COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SEASONAL HAZARDS...
FREEZING TEMPERATURES ARE EXPECTED AWAY FROM THE TIDAL LAKES AND
COASTAL MARSHES WEDNESDAY NIGHT. A HARD FREEZE MAY IMPACT THE
UPPER FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI COUNTIES THURSDAY
NIGHT...WITH A LIGHT FREEZE LIKELY ALONG THE MISSISSIPPI COAST AND
THE LOWER FLORIDA PARISHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND AMATEUR RADIO NETWORKS SHOULD EXPECT TO REMAIN ACTIVE
FOR SEVERAL MORE HOURS THIS MORNING. AFTER TODAY...SPOTTER AND
AMATEUR RADIO ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY.

In the hours before

Local storm report, Feb 13, 3:57 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     TORNADO          WESTWEGO                29.90N 90.14W
02/13/2007                   JEFFERSON          LA   EMERGENCY MNGR

            HEAVY DAMAGES TO STRUCTURES REPORTED. MOBILE HOMES
            OVERTURNED. POSSIBLE INJURIES BUT UNKNOWN NUMBER.

&&

RRICKS
Special weather statement, Feb 13, 4:51 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
451 AM CST TUE FEB 13 2007

LAZ038-131120-
TANGIPAHOA-
451 AM CST TUE FEB 13 2007

...STRONG THUNDERSTORMS MOVING THROUGH TANGIPAHOA PARISH...

A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
TANGIPAHOA PARISH THROUGH 530 A. AT 445 AM...THUNDERSTORMS EXTENDED
FROM WILDER TO JUST WEST OF PONCHATOULA...AND ARE MOVING NORTHEAST
AT 35 MPH. THESE STORMS WILL MOVE THROUGH THE HAMMOND AND
PONCHATOULA AREAS BY 515 AM.

THESE STORMS WILL PRODUCE SMALL HAIL AND WINDS TO NEAR 50 MPH. A
TORNADO WATCH REMAINS IN EFFECT UNTIL 6 AM.

35
Local storm report, Feb 13, 5:01 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
501 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 AM     HAIL             SLIDELL                 30.28N 89.78W
02/13/2007  E0.25 INCH       ST. TAMMANY        LA   NWS EMPLOYEE

            AT WEATHER FORECAST OFFICE.

&&

RRICKS
Local storm report, Feb 13, 5:16 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
516 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND GST     5 SE POPLARVILLE        30.79N 89.47W
02/13/2007  E0 MPH           PEARL RIVER        MS   TRAINED SPOTTER

            WHOLE TREES DOWN ALONG HIGHWAY 53. BRANCHES DOWN ALONG
            HIGHWAY 26 TOWARD STONE COUNTY.

&&

RRICKS
Local storm report, Feb 13, 5:41 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TORNADO          5 SE POPLARVILLE        30.79N 89.47W
02/13/2007                   PEARL RIVER        MS   TRAINED SPOTTER

            WHOLE TREES DOWN ALONG HIGHWAY 53. BRANCHES DOWN ALONG
            HIGHWAY 26 TOWARD STONE COUNTY. PROBABLE TORNADO.
            SPOTTERS TRAILING THE STORM.

&&

RRICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 12:46 AM CSTSevere Thunderstorm WarningLIXAmite, Pike44 min
Feb 13, 2:42 AM CSTSevere Thunderstorm WarningLIXAmite, Pike48 min
Feb 13, 3:54 AM CSTTornado WarningLIXPearl River36 min
Feb 13, 4:36 AM CSTTornado WarningLIXPearl River24 min
Feb 13, 5:34 AM CSTTornado WarningLIXHancock, Harrison26 min
Feb 13, 6:27 AM CSTTornado WarningLIXHarrison63 min
Feb 13, 7:04 AM CSTTornado WarningLIXJackson41 min
Feb 13, 7:31 AM CSTTornado WarningLIXJackson29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.